Format

Send to

Choose Destination
Ann Emerg Med. 2009 Sep;54(3):421-3. doi: 10.1016/j.annemergmed.2008.10.001. Epub 2008 Nov 4.

Development of hepatic failure despite use of intravenous acetylcysteine after a massive ingestion of acetaminophen and diphenhydramine.

Author information

1
Department of Medicine, University of Maryland, School of Medicine, Baltimore, MD, USA.

Abstract

Acetylcysteine is an antidote used to prevent liver failure after acetaminophen overdose. We report the development of liver failure despite administration of intravenous acetylcysteine in a patient with massive ingestion of an acetaminophen and diphenhydramine combination product. An atypical, delayed, bimodal peak in the serum acetaminophen concentration was observed. This case suggests that individualized dosing of antidotal therapy may be needed for preparations of acetaminophen that result in delayed absorption or after massive overdose.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center